MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 160148
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A fresenius field service technician (fst) reported that a fresenius dry acid mixer at a user facility had a burned display board and a burned pump.The fst was called onsite by the user facility biomedical technician (biomed) after the dry acid mixer would not transfer.The fst found that the pump was wired by the customer incorrectly which burned the pump.The display board, pump, and cpu chip were replaced to resolve the reported issue.There was no harm to any patients or individuals because of this malfunction.Additional information was requested, however a response was not received.The complaint samples were not returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Additional information: plant investigation: the display board assembly, keypad switch panel, and programmed granuflo ii cpu were returned to the manufacturer for a physical evaluation.Inspection of the received display board assembly and keypad switch panel found no discrepancies.The combination of the display board assembly and keypad switch panel were connected to a display board test fixture and passed all testing.Inspection of the received cpu found no discrepancies.The received control board functioned properly on the display board test fixture with the received cpu installed on the board.The motor assembly (pump) was not returned for investigation.During on-site investigation, the field service technician (fst) found that the motor assembly (pump) would not run.The failure was due to the customer wiring the motor assembly incorrectly, which led to the pump motor burning.Therefore, the reported issue has been confirmed.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: g1 plant investigation: no parts were returned to the manufacturer for physical evaluation.However, an on-site evaluation was performed by a fresenius field service technician (fst).To resolve the reported issue, the fst replaced the display board, pump, and cpu chip.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was able to confirm the reported failure mode.During the machine inspection, the fresenius fst evidence of thermal damage.Therefore, the complaint event was confirmed.

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key12869883
Report Number2937457-2021-02340
Device Sequence Number5941883
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number160148
Device Catalogue NumberRTL160148
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/02/2021
05/18/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/15/2021
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown